Next Article in Journal
The Effects of Duct Shape on the Nusselt Number
Previous Article in Journal
Elastic-Plastic Stress Analysis of Thermoplastic Matrix Laminated Composite Beams
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2009, 14(3), 219-228;

Genetic Algorithm Based Solution for TSP on a Sphere

Department of Computer Engineering, University of Ege,35100 Bornova-Izmir, Turkey
Department of Mathematics, Faculty of Science, University of Ege, 35100 Bornova-Izmir, Turkey
International Computer Institute, University of Ege, 35100 Bornova-Izmir, Turkey
Authors to whom correspondence should be addressed.
Published: 1 December 2009
PDF [327 KB, uploaded 30 March 2016]


The Traveling Salesman Problem (TSP) is one of the extensively studied combinatorial optimization problems. Various exact or approximation algorithms are devised for solving Euclidean TSP that determine the shortest route through a given set of points in 3-dimensional Euclidean space. In this paper, we proposed a genetic algorithm-based solution for TSP where all points are on the surface of a sphere. A Java-based interactive visualization tool is also developed using Java 3D and optimization results obtained for different problem sizes are presented.
Keywords: TSP; Genetic Algorithms; Spherical Geometry; Optimization TSP; Genetic Algorithms; Spherical Geometry; Optimization
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Uğur, A.; Korukoğlu, S.; Çalıskan, A.; Cinsdikici, M.; Alp, A. Genetic Algorithm Based Solution for TSP on a Sphere. Math. Comput. Appl. 2009, 14, 219-228.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top